Arimidex contributing to osteoarthritis?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from RTaylor: I have been taking Arimidex for five months. Is it possible that it is contributing to an increased deterioration of osteoarthritis of my knees?
Answers - Beth Baughman DuPree, M.D., F.A.C.S. One of the side effects of Arimidex (chemical name: anastrozole) is the potential deterioration of bone that could be occurring from underlying osteopenia and osteoporosis. If the symptoms of your arthritis are increasing with the use of the medication then you should discuss these symptoms with your medical oncologist. A baseline DEXA scan can be helpful.

The Ask-the-Expert Online Conference called Open for Your Questions featured Ruth Oratz, M.D., F.A.C.P. and moderator Beth Baughman DuPree, M.D., F.A.C.S. answering your questions covering a wide variety of issues relating to breast cancer.

Editor's Note: This conference took place in September 2006.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Eventtoolkit banner 300x125
Back to Top